How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19668
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

I have two dogs. One just ingested the others medication: 2

Customer Question

I have two dogs. One just ingested the others medication: 2 pills hydroxyIne 50 mg. 1 pill levothyroxine 8mg. The dog who ingested these accidentally is 35 lbs and about 7 months old.
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 11 months ago.
Hello Savanna, This is just a quick note to let you know that I am locked on to your question and am working on it now. I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so. We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls } Regards, *****
Expert:  Dr Scott Nimmo replied 11 months ago.
Hello again Savanna I have worked out an answer for you below ... 1. The Levothyroxine is no problem, this drug has a very high margin of safety in the dog so much so that a one of dose is unlikely to affect Boone in any way. 2. Hydroxyzine is dosed in dogs at 1 mg per pound of the dog's bodyweight given two to three times daily so 100 mg is an overdose in a 35 pound dog. However again this is not likely to too serious, but in this case you may see minor side effects such as lethargy, vomiting, diarrhoea and lack of appetite over the next 24 hours. 3. It is probably safe just to observe your dog, however this is an overdose so if you want to take every possible precaution then one of the best things you can do in this sort of situation is to make Boone sick immediately and try recover the drugs that way. If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things should be OK . For the sake of speed I will give you a link on how to do this best : LINKI hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you. Regards, ***** ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 10 months ago.
Hello again Savanna,I am just checking back in to see how Boone is getting on after our recent dialogue concerning the accidental meds ingestion ... Please get back to me and let me know how things are going.Regards,Dr ScottPlease be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 10 months ago.
Hi Savanna,

I'm just following up on our conversation about Boone. How is everything going?

Dr Scott Nimmo